Taking just a little bit too much acetaminophen (Tylenol) over the course of days or weeks is more likely to be fatal than taking a single, massive overdose.
Taking only slightly higher than recommended doses can cause potentially fatal liver damage. Tylenol overdose is the leading cause of acute liver failure in the U.S., leading to 26,000 hospitalizations and nearly 500 deaths annually, according to the Food and Drug Administration.
For one thing, people who have taken a slow Tylenol overdose may not be aware that the drug is the cause of their symptoms – like abdominal pain, nausea and vomiting – so they don’t report it when they enter the emergency room. Secondly, doctors may not find high enough levels of acetaminophen in these patients’ systems to identify the drug as the problem.
Heavy drinkers and older patients were at highest risk of staggered overdose. Alcohol alone can damage the liver and those who drink more than three drinks a day are advised not to use drugs that contain acetaminophen.
Why risk your health when Chiropractic has been shown to help eliminate many causes of pain.